Jump to content
CrazyBoards.org

Switching from Celexa to Zoloft and my migraines are out of control. HELP.


Recommended Posts

Hi all,

 

This is my first post here and I'm really hoping for some insight. I've suffered from Migraines since the age of 13. When first diagnosed I was told I suffered from Acute Confusional Migraines.

 

Fast forward 20 years. I still get migraines and they've seemed to be hormonally driven for the past few decades.

 

I also have GAD, Panic Attacks and depression. I had been taking 40MG of Celexa, 100mg of Topamax, and Klonapin as needed. After my last psychiatrist appt we decided to change the Celexa as my anxiety has been through the roof and the depression was not well either (due to serious family issues).

 

My psychiatrist had me add 25mg of Zoloft and continue with the 40 mg of Celexa and .5 Klonopin twice a day. Aside from some GI issues all was well.

 

Then 3 weeks ago I was told to cut down my Celexa to 20mg and increase Zoloft to 50mg. Ever since then I've been living in an migraine filled hell. I feel like I'm constantly dealing with some part of the aura stage (either confusion, numbness/tingling, visual disturbances, etc etc) or pain. I don't think there's been a day in the past three weeks where I haven't had to take either Fioricet or Maxalt for the migraine just so that I could function.

 

Talked to psych yesterday and he said to keep the Celexa at 20mg but bump Zoloft up to 100mg. He's hoping increasing the Zoloft will stop the migraines. I'm scared shitless this is never going to end. I've heard horror stories of coming off Celexa and I feel like I'm in one.

 

I've left a message for my neurologist but I came here because I need to know if anyone has dealt with anything similar or has any experience with Zoloft and migraines or Celexa withdrawals and migraines.

 

Thank you all for any input.

M

Link to comment
Share on other sites

Wow I would not bump your Zoloft so quickly. I love Zoloft I started at 25mg I'm at 50mg now and will soon be going to 100mg. Zoloft can contribute to headaches, it's listed as a side effect! The side effects usually all disappear after 2-4 weeks. I do suspect the first change contributed to your migraines. Definitely talk to your neurologist, perhaps he can give more meds lol to help with the migraines. I know, it's crazy to have to go thru all this. Good luck to you.

Link to comment
Share on other sites

For one, Topamax can be used as a preventive for Migraines. Possibly stopping that has contributed.

 

Also if you use Fioricet too often it can cause rebound headaches and make the situation worse. It is important to not take Maxalt more than 30mg per 24 hours, or it could also make you worse and not better too.

 

Do you see a Neurologist for your migraines? If they are significant in severity & quantity then it might be a good idea to be on a preventive. A few specialists (like a Neuropsychiatrist) may be able to administer all your meds so it is less likely to have medication crosses like this. Might be something worth looking into.

Link to comment
Share on other sites

Sorry if I was unclear. I swear I can't make anything make sense easily right now!

 

 I am still taking the Topamax. I take 100mg nightly. No plans to stop that.

 

I started the Zoloft at 25mg for 2 weeks then to 50mg for a week. No headaches. Headaches did not start until I cut back the Celexa to 20 mg which was 3 weeks into the Zoloft. Only side effect from Zoloft was stomach issues but I started taking at night after dinner and that's pretty much gotten better. Now I have just been bumped to 100mg of Zoloft in hopes that it will help with the Celexa withdrawal/migraines. Only reason for bumping up to 100mg was becauase of how incredibly awful I have been doing with the Celexa withdrawals and my inability to function. I have three young kids and a full time job.

 

I do not take Maxalt more than 2-3 times a week at the moment. I'm trying VERY hard to deal with the pain and aura with as little medication as possible as I fear rebounds like crazy. At most I would say I take no more than 2 Fioricet 3-4 days a week and then the other days I'll take a triptan to try and switch it up.

 

After reading a bunch on Celexa withdrawals last night I'm starting to wondering if that's actually what I'm experiencing here and NOT actual classic migraines...I keep reading that people experience " headache, confusion, numbness, paraesthesia, severe anxiety". Well, those happen to be what I experience and associate with a migraine attack.

 

I do take Clonazapam .5 mg two times a day which does seem to help a little . Some days I'll take a third pill if it's really bad.

 

Hope that clarifies a bit.....

m

Edited by mbr427
Link to comment
Share on other sites

It could very well be the Celexa withdraw side-affect and not an actual migraine. I personally took Celexa withdraw similar to Effexor withdraw; and I had the headaches, confusion, severe anxiety & agitation (as well as brain zaps). I did not attribute it to being a migraine, but I experience migraines differently that that. Its definitely something to look into & talk with your prescriber.

 

At most I would say I take no more than 2 Fioricet 3-4 days a week and then the other days I'll take a triptan to try and switch it up.

 

So are you saying you take atleast 6 Fioricet a week (2 pills x (atleast) 3 days)?? Or am I still reading it wrong? 6 Fioricet a week is still a lot. I can only take 2 Fioricet a month usually, possibly 3 (MAYBE 4 a month but that's pushing it).

Link to comment
Share on other sites

Yes, but taking 6 a week may be what is contributing to your headaches. Basically: the more you take Fioricet, the more headaches you will get. It may help the migraine, but in the end it causes more migraines & headaches.

 

If it is possible try taking Fioricet as little as possible, and that may help the frequency of the headaches. Also if the headaches are caused by the withdraw, time & the other medication should help.

 

So far with the bump of Zoloft & some time away from Celexa, how are your headaches? I hope they are better black_heart-447.gif

Link to comment
Share on other sites

I agree with the girl, you are balancing on a very fine line taking 6 Fioricet a week. Even twice a week can be a problem, although probably not if you are having a stubborn bitch of a migraine. I know it hurts, I do. I am on SSDI because these fucking migraines won't stop. But when I finally convinced myself to stop overusing nsaids it made a difference. I won't take fioricet, there has been addiction to it in my immediate family, and I don't feel like even going down that path.

 

And for me, taking Excedrin once or twice a month is much more efficacious than eating it all day.  I only very rarely screw around with Ibuprofen, and don't like Alleve.

 

I took Zoloft so long ago, all I remember was it made me jittery and angry.

 

Just to throw some add-ons out there, Cymbalta (in low doses) is actually used to treat migraine. I don't know if you use it as a full blast anti-depressant that it has the same effect. Also small doses of amytriptaline (I no longer care if I can spell the fucking words) and nortryptaline can help. I tried a very low dose of both Pamelor (nortrypetc.), and then Cymbalta, and got mood bobbles, but my neuro and pdoc were shocked that it happened at that low of a level. So you might want to disregard my experience in those cases.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...